MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 16.0FR ST KIT 42CM STR+A'GUARD; DIALYSIS CATHETER

BARD ACCESS SYSTEMS 16.0FR ST KIT 42CM STR+A'GUARD; DIALYSIS CATHETER
Model Number 5884420
Medical Device Problem Codes Component Missing (2306); Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 09/2020).
 
Event or Problem Description
It was reported that during dialysis catheter implant, the sheath size was allegedly incorrect.Reportedly, the kit included a 15f sheath instead of a 16f sheath.It was further reported another sheath was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review is required as the reported event was determined to be manufacturing related.Per manufacturing site: the lot met all release criteria.Labeling review: a review of product labeling documents is not necessary as the intent of the labeling is not applicable due to the fact that the root cause of this issue was determined to be manufacturing-related.Indications, warnings, precautions, cautions, possible complications, and contraindications would not have prevented this issue.Investigation summary: one 15 f introducer peel-apart sheath and dilator were returned for evaluation.A gross visual evaluation was performed.An evaluation of photos taken during the sample evaluation was performed by the manufacturing site.The investigation is confirmed for incorrect component, as the 15 fr lettering on the t-handle and measured sheath outer diameter are consistent with a 15 fr.Airguard valved introducer, peel-apart sheath.A review of the returned labeling and the part list for the provided lot number showed that the kit should include a 16.5 fr.Airguard valved introducer, peel-apart sheath.The root cause was determined to be manufacturing related.H10: d4 (expiration date: 09/2020), d10, g4, h4.H11: h3, h6 (device code, method, results, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
16.0FR ST KIT 42CM STR+A'GUARD
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9169099
Report Number3006260740-2019-02940
Device Sequence Number16792388
Product Code MSD
UDI-Device Identifier00801741013621
UDI-Public(01)00801741013621
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5884420
Device Catalogue Number5884420
Device Lot NumberRECX2819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1